MAUDE Adverse Event Report: CORDIS US CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451531H0
Medical Device Problem Codes Crack (1135); Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, 5f tempo sim2 angiographic catheter was used during interventional radiology (ir) procedure.The tip of catheter snapped off the main body of catheter leaving approximately 6cm of catheter in patient.The fragmented catheter tip was snared and removed by the physician.There was no adverse event reported.The procedure was completed using another manufacturer's catheter.The device will be returned for evaluation.Femoral access was used.The device was prepared as specified by the instructions for use (ifu).There was no apparent damage noticed prior to use.It is unknown whether the break happened during advancing through the vessel or while removing/withdrawing.No unusual force was needed to advance or withdraw the catheter from the patient.The intended procedure was sirt workup cannulation of the celiac trunk, with vessel and lesion characteristics presenting no concerns.The lesion was noted to have little calcification and little vessel tortuosity.A non-cordis 0.035 glidewire was used.There was no resistance when advancing over the glidewire.All catheters with same lot number removed from shelves by the customer.
 
Additional Manufacturer Narrative
E1: phone number (b)(6).Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, g6, h1, h2, h3, h6, and h11.As reported, 5f tempo sim2 angiographic catheter was used during interventional radiology (ir) procedure.The tip of catheter snapped off the main body of catheter leaving approximately 6cm of catheter in patient.The fragmented catheter tip was snared and removed by the physician.There was no adverse event reported.The procedure was completed using another manufacturer's catheter.The device will be returned for evaluation.Femoral access was used.The device was prepared as specified by the instructions for use (ifu).There was no apparent damage noticed prior to use.It is unknown whether the break happened during advancing through the vessel or while removing/withdrawing.No unusual force was needed to advance or withdraw the catheter from the patient.The intended procedure was sirt workup cannulation of the celiac trunk, with vessel and lesion characteristics presenting no concerns.The lesion was noted to have little calcification and little vessel tortuosity.A non-cordis 0.035 guidewire was used.There was no resistance when advancing over the guidewire.All catheters with same lot number removed from shelves by the customer.One non-sterile ¿cath tempo 5f sim 2 100cm¿ unit was received for analysis.During visual inspection, a separation was noted and was located approximately 85.0 cm from the distal end.No other anomalies were observed during the visual analysis.Additionally, a discoloration of the catheter body and hub was noted.The microscopic examination involved capturing amplified images of the separated area.Furthermore, evidence of slight elongations was observed along the separated area of the device.This detailed examination confirms that the visible damage and slight elongations were consistent with the observed separation, and no further issues were identified.Sem analysis was performed on the cracked areas to identify the root-cause of the damage.A crack in the plastic material is shown, indicating that the braided wire did not exhibit any damage consistent with the crack observed in the plastic.Micro-elongations are revealed within the plastic material.A micro fissure in the plastic material is displayed that does not exhibit stress-related damage.Additionally, micro fissures and an irregular texture are evident in the plastic material.No additional anomalies were identified during the scanning electron microscopy (sem) analysis.The malfunctions ¿brite tip/ distal tip- separated, brite tip/ distal tip- cracked and catheter (body/shaft)-degradation¿ were confirmed based on the investigation findings.The exact cause of these events cannot be determined.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the available information and product analysis, the cause of the degradation could not be determined; however, it is potentially related to the manufacturing process of the unit.Therefore, a risk assessment has been initiated to further review the potential causes.No further action will be taken at this time.
 
Event or Problem Description

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key20384947
Report Number9616099-2024-00338
Device Sequence Number6651921
Product Code DQO
UDI-Device Identifier10705032008587
UDI-Public(01)10705032008587(17)260131(10)18187025
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2026
Device Catalogue Number451531H0
Device Lot Number18187025
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/15/2024
01/15/2025
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date11/11/2024
01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other;
Patient SexUnknown